PARIS (Reuters) - Medical charity Medicins Sans Frontieres said on Wednesday eight people it treated following a suspected chemical attack in northern Syria had symptoms consistent with nerve agents like Sarin.
“Among the victims of the attack on the town of Khan Sheikhoun who were transferred to the Bab al-Hawa hospital ... near the Turkish border, MSF saw eight patients with symptoms - dilated pupils, muscle spasms, involuntary defecation - consistent with exposure to neuro-toxic agents such as Sarin,” the group said in a statement.
MSF, which has teams at the hospital, said it had provided antidotes and protective equipment for personnel on site.
“The MSF team also accessed other hospitals treating victims and noted a strong smell of chlorine, suggesting they had been exposed to this toxic agent,” MSF said.
(This version was refiled to correct spelling to “defecation” in quote)
Reporting by John Irish; Editing by Leigh Thomas